Alert archive / Tennessee / Flash Flood Warnings in 2024
Flash Flood Warning 32, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Sep 1, 2024, 5:24 PM EDT for Sevier County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2024, 5:24 PM EDT (21:24 UTC)
- Expired
- Sep 1, 2024, 8:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Sevier County, TN
The radar
The Knoxville radar (KMRX), 44 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 3:01 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Sep 1, 3:01 PM EDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Morristown TN 301 PM EDT Sun Sep 1 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Monday) Issued at 300 PM EDT Sun Sep 1 2024 Key Messages: 1. Widespread and beneficial rainfall expected through late this evening. 2. Dry, but still warm tomorrow. Discussion: A cold front was situated across Kentucky and back into western Tennessee this afternoon. Ahead of the front, widespread showers and thunderstorms were developing, stretching from western portions of our Virginia counties southwest through the northern plateau and into middle Tennessee. Shortwave energy on the southwest periphery of a synoptic scale H5 trough over eastern Canada will drop southeast through the Ohio valley this evening and through the overnight hours. This will push that surface front southeast and lead to expanding coverage of convection across the forecast area through the evening hours. Expect largely diurnal trends with the convection, such that rain chances will drop off overnight despite the cold front not pushing through until roughly daybreak Monday morning. Tonight, other than some convective debris cloudiness in the mid levels and above, clouds should thin out pretty good. Forecast soundings show that low level moisture remains high due to the cold front passage and subsequent air mass change not occurring until after daybreak tomorrow. As such, think that fog development will be possible across the forecast tonight, but relatively speaking more widespread north of the I-40 corridor where skies will clear up soonest. Tomorrow, most guidance still is saying mid to upper 80s for highs south of the I-40 corridor. At first glance that seems warm given the frontal passage, but it's not a strong air mass change and it's only early September so sunny skies will promote another warm day. Dewpoints will be dropping however so it will be more comfortable than some of the heat we've had of late. && .LONG TERM... (Monday night through next Sunday) Issued at 300 PM EDT Sun Sep 1 2024 Key Messages: 1. Rain and thunderstorm chances drop at the beginning of the week then increase late week, with the best chances on Thursday and Friday. More clouds and better coverage later in the week. Also, rainfall amounts will start adding up to possibly help drought conditions in the southern part of east Tennessee. 2. A trend towards cooler than normal temperatures for early September will occur through most of the week after Monday. Highs in the upper 70s to low 80s possible Thursday and Friday. Discussion: At the start of the long term we will be post-frontal with high pressure building to the north. The front expected to impact the area today (Sunday) and Monday, will stall along northern Gulf of Mexico and across Florida. Surface high pressure will strengthen as it edges east over New England. The past couple of afternoon forecast packages, the only consistency has been the stalled front along the coast. Temperatures and chances for showers and storms are finding it difficult to settle on any sort of agreement. 24 hours ago it was referenced as a "battle" between high pressure to the north and unsettled weather to the south which places our region sandwiched right between. Temperatures of course will be much warmer if no cloud cover or precipitation. Troughing entering the PNW at the start of the period will move across the country through the week while digging south over the Great Lakes by the weekend. A front will accompany the upper trough, eventually passing overhead next weekend. The stalled front to the south will still be parked by the week's end. High pressure moving off of New England will aid moisture return to the area especially Thursday into Friday. Chances for showers and thunderstorms will also increase this sequence of days, with best possible accumulation on Friday. This also coincides with the coolest temperatures of the week. Chances will decrease heading into Saturday, but there is uncertainty if northwest flow induced precipitation will develop following the FROPA which would keep isolated to scattered showers mostly across higher terrain. && .AVIATION... (18Z TAFS) Issued at 131 PM EDT Sun Sep 1 2024 Widespread SHRA/TSRA will move across eastern TN this afternoon and evening as a front moves in from the northwest. Convection should affect all terminals between roughly 20z and 00z. Despite the front moving through tonight, dry air advection doesn't begin in earnest until Monday afternoon. As such, expect a saturated low level air mass tonight with clearing mid level clouds that will promote fog and low cloud development. Uncertain on any impacts at KCHA given how dry the ground is down there, but KTYS and KTRI look to have conditions drop to IFR or lower after 08z tonight. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 88 70 89 68 / 70 30 0 0 Knoxville McGhee Tyson Airport, TN 85 68 86 65 / 70 30 0 0 Oak Ridge, TN 83 66 85 64 / 60 20 0 0 Tri Cities Airport, TN 81 66 81 61 / 70 30 0 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SHORT TERM...CD LONG TERM....KS AVIATION...CD
Hazardous weather outlook, Sep 1, 3:29 AM EDT, 13 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 329 AM EDT Sun Sep 1 2024 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-020730- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott VA-Russell-Washington VA- 329 AM EDT Sun Sep 1 2024 /229 AM CDT Sun Sep 1 2024/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight A marginal risk of strong to severe wind gusts continues this afternoon, mainly for northern and central portions of East Tennessee, as well as southwest Virginia. Storms may also produce locally heavy rainfall that can lead to flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not likely to be needed today.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 3:51 PM EDT | Areal Flood Advisory | MRX | Rhea | 3 hr |
| Sep 1, 5:14 PM EDT | Areal Flood Advisory | MRX | Bledsoe, Hamilton, Meigs, Rhea | 117 min |
| Sep 1, 5:26 PM EDT | Areal Flood Advisory | MRX | Cocke, Greene | 3 hr |
| Sep 1, 5:53 PM EDT | Special Weather Statement | MRX | Bradley | 52 min |
Nearby
Flash Flood Warnings in Tennessee, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.